Alert archive / Missouri / Special Weather Statements in 2017
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Aug 18, 2017, 11:21 PM CDT for Miller County, Missouri. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2017, 11:21 PM CDT (04:21 UTC)
- Expired
- Aug 19, 2017, 12:15 AM CDT
- In force
- 54 min
- Issued by
- NWS Springfield, MO
County Miller County, MO
The radar
The Springfield radar (KSGF), 144 km from the middle of the area, began a volume at 04:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.4 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2035 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1123 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 8.5
The text
As transmitted.
440
WWUS83 KSGF 190421
SPSSGF
Special Weather Statement
National Weather Service Springfield MO
1121 PM CDT FRI AUG 18 2017
MOZ056-057-069-190515-
Camden MO-Miller MO-Morgan MO-
1121 PM CDT FRI AUG 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR MILLER...CENTRAL CAMDEN AND
SOUTHERN MORGAN COUNTIES UNTIL 1215 AM CDT...
At 1120 PM CDT, Doppler radar was tracking a severe thunderstorm near
Versailles, moving southeast at 25 mph.
Ping pong size hail and wind gusts of 50 to 60 mph will be possible
with this storm.
Locations impacted include...
Lake of The Ozarks... Lake of The Ozarks State Park...
Eldon... Osage Beach...
Village of Four Seasons... Lake Ozark...
Laurie... Iberia...
Sunrise Beach... St. Elizabeth...
Saint Elizabeth... Linn Creek...
Tuscumbia... Barnett...
Eugene... Gravois Mills...
Olean... Bagnell...
Brumley... Etterville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Monitor the weather situation closely. Listen for possible warnings
and be prepared to take appropriate action should severe weather
threaten.
If on or near Lake of the Ozarks, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3843 9262 3843 9241 3834 9240 3834 9229
3832 9225 3834 9222 3833 9219 3820 9220
3816 9218 3802 9218 3802 9240 3792 9251
3827 9306 3846 9266
TIME...MOT...LOC 0420Z 310DEG 22KT 3835 9278
$$
GriffinWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Aug 18, 6:10 PM CDT, 5 hours 11 minutes earlier.
Area forecast discussion, Aug 18, 6:10 PM CDT, 5 hours 11 minutes before
Area Forecast Discussion National Weather Service Springfield MO 610 PM CDT Fri Aug 18 2017 .SHORT TERM...(This evening through Saturday) Issued at 131 PM CDT Fri Aug 18 2017 A weak shortwave moving across the area this afternoon was trying to aid in developing some showers and storms across along I-49. This activity may increase in coverage and intensity as we go through the afternoon hours as noted by the HRRR. The short term models have struggled with this development through the morning hours however but will keep monitoring this through the afternoon. MLCAPE values of around 2000 j/kg and 25kts 0-6km shear could allow for some stronger storms to develop in the near term along the MO/AR border in sw MO. Short and medium range models do continue to show a complex of storms developing and moving across the Ozarks late this evening into overnight. A few models like the GFS and ECMWF have rainfall developing as early as 21z along the I-49 corridor with the rainfall spreading east overnight. Other models hold all the rain off until after midnight. Overall, thinking that mid evening will be the best timing for rain and storms to develop and move east with initiation along I-49 seeming the best potential location. Current forecasts from both SPC and WPC indicate slight risks for severe storms and flooding rain respectively across southeastern Kansas and western into central Missouri respectively. The flooding potential will be contingent on training storm development. If this occurs some locations could see 2 to 3 inches of rainfall. Current mesoscale date across eastern Kansas and western Missouri has nearly 3000j/kg of cape across the area with dewpoints in the low to middle 70's with several shortwaves expected to move across the area this evening and overnight. there will be the potential for some strong to severe storm development. Primary concerns will be damaging winds but hail to quarters in size will also be possible. Some showers and storms are expected to linger across the southwestern half of the Ozarks through much of the day though coverage and duration should be limited. Despite the cloud cover expected for tomorrow, temperatures should climb into the middle to upper 80s similar to todays forecast. .LONG TERM...(Saturday Night through Friday) Issued at 131 PM CDT Fri Aug 18 2017 The unsettled and active patter will continue to bring shower and thunderstorm chances to the Ozarks Saturday night through the middle of next week. The upper level flow pattern will transition from southwesterly flow this weekend to northwesterly flow aloft for the middle of the week with upper level ridging moving over the area by the end of the week. In general, there is potential for showers and thunderstorms nearly each day through Wednesday. By next weekend, there is the potential for additional rainfall but this is quite a was out in the extended forecast. Another note on next week's forecast will be the near normal temperatures expected to start next week with highs around 90 and heat index values around the 100 degree make Monday and Tuesday. The pattern changes previously discussed will change by the end of the week and temperatures by Wednesday through the end of next week will again be 5 to 10 degrees below normal for August with highs in the lower 80s. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 603 PM CDT Fri Aug 18 2017 Scattered convection had developed over western Missouri and southeast Kansas late this afternoon and was pushing east- southeast. Storms may affect the BBG site by 00z-01z and will need to monitor storms to the northwest of SGF, but these have been trending downward. Have put in VCTS wording for SGF by 01z. In addition, there is convection developing over northern Missouri, which could affect the area later this evening and overnight, but confidence is low on affecting terminals at this time. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Hatch LONG TERM...Hatch AVIATION...Lindenberg
Hazardous weather outlook, Aug 18, 9:46 PM CDT, 1 hour 35 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 946 PM CDT Fri Aug 18 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-200300- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 946 PM CDT Fri Aug 18 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Elevated Hail risk. Elevated Thunderstorm wind damage risk. Limited Flooding risk. Significant Lightning risk. DISCUSSION... Scattered strong to severe storms will be possible over central Missouri late this evening into the early portion of the overnight hours. Large hail up to golf ball size and damaging thunderstorm winds in excess of 60 mph will be possible with the stronger storms. Heavy rain will accompany the stronger storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Periodic scattered showers and thunderstorms will be possible from Sunday through middle of next week. Heat index values will warm into the middle and upper 90s by later this weekend and early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Local storm report, Aug 18, 5:50 PM CDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
550 PM CDT FRI AUG 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM TSTM WND DMG SELIGMAN 36.53N 93.94W
08/18/2017 BARRY MO 911 CALL CENTER
TREE WAS BLOWN OVER ONTO STATE HIGHWAY 37.
&&
SSLLocal storm report, Aug 18, 9:36 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
936 PM CDT FRI AUG 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL CAMDENTON 38.01N 92.74W
08/18/2017 E1.00 INCH CAMDEN MO TRAINED SPOTTER
&&
DCRAMERLocal storm report, Aug 18, 9:45 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
945 PM CDT FRI AUG 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM HAIL CAMDENTON 38.01N 92.74W
08/18/2017 E1.25 INCH CAMDEN MO TRAINED SPOTTER
&&
DCRAMERLocal storm report, Aug 18, 10:02 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1002 PM CDT FRI AUG 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM HAIL 1 ENE LINN CREEK 38.04N 92.70W
08/18/2017 E1.50 INCH CAMDEN MO PUBLIC
PING PONG HAIL PICTURE ON SOCIAL MEDIA NEAR
LINN CREEK.
&&
MGSpecial weather statement, Aug 18, 10:28 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Springfield MO
1028 PM CDT FRI AUG 18 2017
MOZ055-056-190430-
Benton MO-Morgan MO-
1028 PM CDT FRI AUG 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BENTON AND MORGAN
COUNTIES UNTIL 1130 PM CDT...
At 1028 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Sedalia, moving southeast at 35 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Versailles... Cole Camp...
Stover... Barnett...
Syracuse... Ionia...
Mora... Florence...
Brandon... Crockerville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3868 9284 3860 9284 3843 9263 3835 9264
3835 9269 3830 9269 3838 9307 3848 9347
3851 9345 3851 9330 3854 9329 3853 9307
3869 9306
TIME...MOT...LOC 0328Z 292DEG 32KT 3860 9322
BurchfieldSpecial weather statement, Aug 18, 11:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
1121 PM CDT FRI AUG 18 2017
MOZ056-057-069-190515-
Camden MO-Miller MO-Morgan MO-
1121 PM CDT FRI AUG 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR MILLER...CENTRAL CAMDEN AND
SOUTHERN MORGAN COUNTIES UNTIL 1215 AM CDT...
At 1120 PM CDT, Doppler radar was tracking a severe thunderstorm near
Versailles, moving southeast at 25 mph.
Ping pong size hail and wind gusts of 50 to 60 mph will be possible
with this storm.
Locations impacted include...
Lake of The Ozarks... Lake of The Ozarks State Park...
Eldon... Osage Beach...
Village of Four Seasons... Lake Ozark...
Laurie... Iberia...
Sunrise Beach... St. Elizabeth...
Saint Elizabeth... Linn Creek...
Tuscumbia... Barnett...
Eugene... Gravois Mills...
Olean... Bagnell...
Brumley... Etterville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Monitor the weather situation closely. Listen for possible warnings
and be prepared to take appropriate action should severe weather
threaten.
If on or near Lake of the Ozarks, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3843 9262 3843 9241 3834 9240 3834 9229
3832 9225 3834 9222 3833 9219 3820 9220
3816 9218 3802 9218 3802 9240 3792 9251
3827 9306 3846 9266
TIME...MOT...LOC 0420Z 310DEG 22KT 3835 9278
GriffinThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:03 PM CDT | Areal Flood Advisory | SGF | Newton | 6 hr |
| Aug 18, 9:19 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 41 min |
| Aug 18, 9:57 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Pulaski | 48 min |
| Aug 18, 10:28 PM CDT | Special Weather Statement | SGF | Morgan | 62 min |
| Aug 18, 10:50 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 40 min |
| Aug 18, 11:23 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Morgan | 67 min |
| Aug 19, 12:19 AM CDT | Special Weather Statement | SGF | Phelps, Pulaski | 56 min |
| Aug 19, 12:55 AM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski | 31 min |
| Aug 19, 1:44 PM CDT | Heat Advisory | SGF | Barry, Barton, Cedar, Christian, Dade, Greene and 7 more | 5 hr |
| Aug 19, 6:59 PM CDT | Flash Flood Warning | SGF | Barton | 6 hr |
Nearby
Special Weather Statements in Missouri, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.